Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 138, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 21, 2013, 5:09 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 21, 2013, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:44 PM CDT | FUNNEL CLOUD | Boyd, WI | LAW ENFORCEMENT ON WAY TO CHECK UNCONFIRMED FUNNEL |
| Aug 21, 5:51 PM CDT | FUNNEL CLOUD | 5 S Stanley, WI | SPOTTER STILL CHASING...LAW ENFORCEMENT STILL TRYING TO CONFIRM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS53 KMPX 212209
SVRMPX
WIC017-035-212300-
/O.NEW.KMPX.SV.W.0138.130821T2209Z-130821T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF CHIPPEWA FALLS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CADOTT...BOYD...LUDINGTON AND STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4472 9092 4471 9092 4472 9096 4500 9150
4517 9127 4500 9091
TIME...MOT...LOC 2209Z 304DEG 21KT 4500 9121
HAIL...1.25IN
WIND...<50MPH
$$3 follow-up statements
399
WWUS53 KMPX 212236
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT WED AUG 21 2013
WIC017-035-212300-
/O.CON.KMPX.SV.W.0138.000000T0000Z-130821T2300Z/
CHIPPEWA WI-EAU CLAIRE WI-
536 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EAU CLAIRE AND SOUTHERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN
UNTIL 600 PM CDT...
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
THORP...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND WIND GUSTS TO 50 MPH.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4506 9114 4500 9091 4471 9092 4472 9096
4500 9150
TIME...MOT...LOC 2236Z 304DEG 21KT 4491 9103
HAIL...1.00IN
WIND...<50MPH
$$526
WWUS53 KMPX 212251
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT WED AUG 21 2013
WIC017-035-212300-
/O.CON.KMPX.SV.W.0138.000000T0000Z-130821T2300Z/
CHIPPEWA WI-EAU CLAIRE WI-
551 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EAU CLAIRE AND SOUTHERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN
UNTIL 600 PM CDT...
AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF THORP...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN EAU CLAIRE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4499 9111 4500 9091 4471 9092 4472 9096
4500 9150
TIME...MOT...LOC 2251Z 313DEG 21KT 4481 9102
HAIL...1.00IN
WIND...<50MPH
$$451
WWUS53 KMPX 212255
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT WED AUG 21 2013
WIC017-035-212305-
/O.EXP.KMPX.SV.W.0138.000000T0000Z-130821T2300Z/
CHIPPEWA WI-EAU CLAIRE WI-
555 PM CDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EAU CLAIRE AND
SOUTHERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN WILL EXPIRE AT
600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4499 9111 4500 9091 4471 9092 4472 9096
4500 9150
TIME...MOT...LOC 2255Z 313DEG 21KT 4479 9100
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:07 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 21, 3:07 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 307 PM CDT WED AUG 21 2013 .SYNOPSIS... ISSUED AT 305 PM CDT WED AUG 21 2013 EARLY AFTERNOON WATER VAPOR IMAGERY TOGETHER WITH THE GFS 21.12 500MB HEIGHTS AND WINDS SHOWED AN AREA OF ZONAL FLOW ALONG THE INTERNATIONAL BORDER ON THE POLEWARD SIDE OF THE MONSOONAL RIDGE WHICH WAS SANDWICHED BETWEEN TWO CUTOFF LOWS. THE EASTERN LOW LOCATED OVER THE OHIO RIVER VALLEY WAS BECOMING MORE OF A PROGRESSIVE OPEN WAVE...WHILE THE WESTERN LOW WAS SPINNING UP THE CALIFORNIA COAST. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 305 PM CDT WED AUG 21 2013 A COLD FRONT WILL DRIFT EAST AND SOUTH OF THE CWA THIS EVENING WITH MUCH DRIER AIR SPREADING IN FOR THURSDAY. THE FRONT WILL LIKELY HANG UP FOR A TIME LATE TONIGHT AND EARLY THURSDAY JUST SOUTH OF MN AS A WEAK WAVE OF LOW PRESSURE MOVES EASTWARD ALONG THE FRONT. THEREFORE... KEPT SOME SMALL POPS OVERNIGHT AND EARLY THURSDAY MORNING ALONG I-90. HAVING SOME POPS IN ACROSS THE FAR SOUTH OVER NIGHT RESULTED IN MORE CLOUDINESS IN THE GRIDS ALONG WITH LOW TEMPERATURES A FEW DEGREES HIGHER IN THE FAR SOUTH. CONDITIONS OVERNIGHT WILL BE MUCH DIFFERENT ACROSS CENTRAL MN AND ADJOINING AREAS OF WEST CENTRAL WI WHERE DEW POINTS ARE FORECAST TO REACH INTO THE MIDDLE 40S WITH LOW TEMPERATURES IN THE LOWER TO MIDDLE 50S. OTHER THAN THE SMALL CHANCE FOR PRECIPITATION IN THE FAR SOUTH EARLY ON THURSDAY... A VERY PLEASANT DAY IS IN STORE AS HIGH PRESSURE BUILDS OVER THE REGION. VERY DRY AIR IS INDICATED WITH LOWER TO MIDDLE 40 DEGREE DEW POINTS COVERING CENTRAL MN...THE TWIN CITIES AND WEST CENTRAL WI BY MID AFTERNOON. USED SEVERAL BIAS CORRECTED GUIDANCE PRODUCTS FOR THE HIGH TEMPERATURE ON THURSDAY... WHICH PUSHED HIGHS UP A FEW DEGREES WITH AROUND 80 TO THE LOWER 80S EXPECTED. AFTERNOON HUMIDITY LEVELS SHOULD DROP INTO THE 25 TO 30 PERCENT RANGE ALONG AND NORTH OF THE I-94 CORRIDOR WITH 30 TO 40 PERCENT TO THE SOUTH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED AUG 21 2013 AT THE START OF THE PERIOD THE COLD FRONT THAT PUSHED THROUGH THE REGION ON WEDNESDAY WILL HAVE PROGRESSED SOUTHWARD ACROSS IOWA...AND THIS WILL BE THE FOCUS FOR LINGERING THUNDERSTORMS THURSDAY EVENING. KEPT MN/WI DRY THURSDAY NIGHT AND FRIDAY WITH THE MAIN FORCING FOR PRECIP CONFINED TO THE SOUTH ALONG THE BOUNDARY. BY FRIDAY NIGHT THE FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT...AND H850 THETA_E ADVECTION WILL SPREAD ACROSS THE UPPER MIDWEST AND BE THE FOCUS FOR NOCTURNAL CONVECTION IN CONCERT WITH A WEAK H500 SHORTWAVE THAT IS PROGGED TO RIDE THE PERIPHERY OF THE MONSOONAL RIDGE AND MOVE ACROSS THE DAKOTAS FRIDAY NIGHT. H925 WINDS AND MOISTURE TRANSPORT OF THE NAM12 21.12 SHOW A 40KT LOW LEVEL JET...WITH 500 GM/KGS OF MOISTURE TRANSPORT. THESE HIGH VALUES ARE SUPPORTED BY THE GFS 21.12...WHICH HAS 35KTS AND 450 GM/KGS. IN ADDITION...PWATS WILL INCREASE TO 1.5 - 1.9 INCHES. HOWEVER...AS THE EVENING PROGRESSES THE THERMAL GRADIENT BECOMES INCREASINGLY PARALLEL WITH THE SOUTH SOUTHWESTERLY WINDS. IN ADDITION NOSE OF THE H925 JET IS IN SOUTHERN CANADA. WITHOUT LOW LEVEL CONVERGENCE OR ISENTROPIC ASCENT IT WILL BE DIFFICULT TO GET DEEP CONVECTION SOUTH OF A LINE FROM MADISON...THROUGH MINNEAPOLIS...AND EAU CLAIRE. INSTEAD THE WARM AIR ADVECTION WILL LIKELY JUST ESTABLISH A CAPPING INVERSION THAT WILL SUPPRESS CONVECTION AND BRING NEAR RECORD HEAT FOR NEXT WEEK. ON SATURDAY H850 TEMPS OF 20+C SPREAD ACROSS THE REGION AND LINGER THROUGH THE END OF THE FORECAST PERIOD IN CONJUNCTURE WITH 500MB 590DM HEIGHTS. BOTH THE GFS/GEM/ECMWF 21.12 BRING ANOTHER SHORTWAVE AROUND THE RIDGE AXIS ON SUNDAY...AND AGAIN ON TUESDAY...BUT THESE SHOULD BE NORTH OF THE CWA. THEREFORE HAVE TRIMMED OF POPS ACROSS THE SOUTH AS THE STRETCH OF DRY WEATHER WILL CONTINUE. PROVIDED THAT THE CONVECTION DOES REMAIN TO THE NORTH...THE THERMAL PARAMETERS DESCRIBED ABOVE WILL PROMOTE SURFACE TEMPS IN THE LOW TO MID 90S THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 120 PM CDT WED AUG 21 2013 PRIMARY CONCERNS FOR THIS ISSUANCE ARE THE CHANCE FOR THUNDERSTORMS...AND THE CHANGING WIND DIRECTION ASSOCIATED WITH THE COLD FRONT CURRENTLY MOVING ACROSS THE FA. LOW LEVEL MOISTURE WILL ALSO IMPACT CEILINGS THIS AFTERNOON ALONG AND BEHIND THE FRONT. WINDS HAVE ALREADY TURNED QUICKLY NORTH NORTH AND WEST OF THE METRO AREA...AND THE THUNDERSTORM CHANCES THERE HAVE DIMINISHED. THIS AREA WILL CONTEND WITH MVFR CIGS FOR THE NEXT FEW HOURS. TO THE SOUTH AND EAST OF THE METRO...SCATTERED THUNDERSTORMS WILL CONTINUE...WITH EAU CLAIRE HAVING THE BEST CHANCE TO SEE THUNDERSTORMS LATER THIS AFTERNOON. BY TONIGHT...THE FRONT WILL CLEAR THE AREA AND WINDS WILL ALL TURN TO MORE OF A NORTHERLY FLOW...BEFORE NORTHEAST BY TOMORROW. DEW POINT TEMPERATURES WILL SIGNIFICANTLY LOWER TONIGHT WHICH WILL THWART FOG CHANCES ACROSS THE AREA. KMSP...FRONT IS CLEARING THE AIRFIELD AT THIS TIME...SO THE WIND WILL SHIFT QUICKLY TO NORTHWEST WITHIN AN HOUR TWO...AND CONTINUE TO TURN THIS EVENING TO NORTH...THEN NORTHEAST BY THE OVERNIGHT HOURS. MVFR CIGS WILL CONTINUE FOR A SHORT TIME THIS AFTERNOON...BUT THUNDER CHANCES HAVE REALLY DIMINISHED AND THE AIRFIELD WILL LIKELY NOT SEE ANY THUNDER. VFR CONDITIONS WILL PREVAIL THROUGH TOMORROW ONCE THE MVFR CIGS MOVE ON THIS AFTERNOON. /OUTLOOK FOR KMSP/ THU...VFR. NE WIND 5 KTS. FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS. SAT...VFR. S WIND 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SYNOPSIS...JRB SHORT TERM...RAH LONG TERM...JRB AVIATION...SPD
Hazardous weather outlook, Aug 21, 1:57 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 PM CDT WED AUG 21 2013 MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 221900- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 157 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO TUESDAY. AT THIS TIME...THE SEVERE THREAT APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MNZ041>045-047>052-054>059-064>066-073-221900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- 157 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO TUESDAY. AT THIS TIME...THE SEVERE THREAT APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 21, 4:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL HASTINGS 44.73N 92.85W
08/21/2013 M1.50 INCH DAKOTA MN PUBLIC
&&
LRSLocal storm report, Aug 21, 4:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL BLOOMER 45.10N 91.49W
08/21/2013 M0.50 INCH CHIPPEWA WI TRAINED SPOTTER
&&
LRSLocal storm report, Aug 21, 4:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 WSW RICE LAKE 45.48N 91.79W
08/21/2013 M1.00 INCH BARRON WI TRAINED SPOTTER
SMALL BRANCHES ALSO DOWN.
&&
TDKSpecial weather statement, Aug 21, 4:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 PM CDT WED AUG 21 2013 WIZ023>025-212230- DUNN-PIERCE-ST. CROIX- 439 PM CDT WED AUG 21 2013 ...THUNDERSTORMS MOVING OVER PIERCE AND ST. CROIX COUNTIES AND INTO DUNN COUNTY THROUGH 530 PM CDT... AT 435 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING VALLEY. THIS STORM WAS MOVING EAST AT 35 MPH. HAIL UP TO NICKEL SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SPRING VALLEY. ELMWOOD. MENOMONIE. HOFFMAN HILLS REC AREA. LAT...LON 4495 9172 4469 9172 4472 9231 4494 9230 TIME...MOT...LOC 2138Z 273DEG 31KT 4483 9223
Local storm report, Aug 21, 5:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL MENOMONIE 44.89N 91.91W
08/21/2013 M1.75 INCH DUNN WI LAW ENFORCEMENT
HAIL OBSERVED FROM THREE QUARTERS OF AN INCH TO GOLF BALL
NOTED IN NORTHERN PORTION OF CITY.
&&
LRSLocal storm report, Aug 21, 5:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL STANLEY 44.96N 90.94W
08/21/2013 M0.25 INCH CHIPPEWA WI TRAINED SPOTTER
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:51 AM CDT | Heat Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 10 hr |
| Aug 21, 3:21 PM CDT | Special Weather Statement | MPX | Barron | 39 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 38 min |
| Aug 21, 4:08 PM CDT | Special Weather Statement | MPX | Pierce | 52 min |
| Aug 21, 4:21 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
| Aug 21, 4:39 PM CDT | Special Weather Statement | MPX | Dunn | 51 min |
| Aug 21, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 37 min |
| Aug 21, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 20 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.